U.S. doctors online nowAsk doctors free
Mansfield, OH
A 22-year-old male asked:

When taking antibiotic and steroid eye gtts for conjunctivitis, when should i stop taking them? i have a little redness but minimal pain.

3 doctor answers6 doctors weighed in
Dr. Dominic Riganotti
Infectious Disease 25 years experience
Be careful: Just make sure a qualified md is involved. Viral infections by far cause most cases of conjunctivitis and steroids can be very harmful to the cornea. This is not to say the treatment is inappropriate..But caution is advised.
Dr. Matthew Goren
Ophthalmology 32 years experience
Follow instructions: These medications require that they be strictly adhered to the instructions given to you when they were prescribed. Use them as you were directed to use them.
Dr. Richard Wieder
Ophthalmology 35 years experience
Steroid/abx drops: Use your eyedrops until the symptoms are gone. Some of the redness may be from the eyedrops themselves. It sounds like you can stop your drops now to see how your eyes do without using them.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Feb 26, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.